MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GUIDE WIRE M; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION GUIDE WIRE M; WIRE, GUIDE, CATHETER
Model Number GM1831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a peripheral case, the distal tip past the marker band broke on the wire.The patient was ok and procedure was completed successfully.Addition information was received on 15sept2023: per the physician a very small amount of the wire was left in the patient post procedure.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: operating room manager.Review of the manufacturing record and the shipping inspection record of the product with the involved product code/lot# confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report of the product with the involved product code/lot# from other facilities.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Please see mdr 2243441-2023-00032 for the importer report.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.1.Visual inspection of the actual sample · total length of wire: approximately 3000mm · the outer layer had been peeled off from the distal end to approximately 1mm from the distal end, and the wire had been exposed.· the distal end had been deformed.2.Magnifying inspection of the actual sample · it had a torn shape at approximately 1mm from the distal end.· it had a scratch in the longitudinal direction in the vicinity of torn shape.· there was adhesive between the wire and the outer layer.Therefore, it was inferred that the gold tip marker was properly adhered.· the gold tip marker was missing.· there was a contact mark in the longitudinal direction at the deformed section.Therefore, it was inferred that the involved section came into contact with some hard object, and abrasion force was applied.· no anomaly such as a scratch was found in other sections.3.Electron microscopic inspection of the actual sample · it had been wrinkled in the vicinity of fractured section of the outer layer.· there were fixed size cut marks on the top surface of wire that were similar to regular products (marks created when cutting the wire during manufacturing), and the condition of it was similar to the distal end of wire on regular products.Therefore, it was inferred that there was no missing part in the wire.· the contact mark in the longitudinal direction at the deformed section was a wrinkle.4.Measurement of the dimension · outer diameter at the normal section: it met the factory's specifications.No anomaly was found.5.History investigation, past complaint file searching, and udi no.Were listed in the preliminary report.Therefore, they are not listed in this report.6.Simulation test · since the outer layer was crushed at the fractured section of outer layer, and scratches and wrinkles were found on the surface of outer layer, it was inferred that the distal end of actual sample came into contact with some hard object, and pulling force was applied to the actual sample in a compressed state.Therefore, following simulation test was performed.· the removal manipulation was performed with the distal end of factory-retained guidewire held between hard objects.7.Magnifying and electron microscopic inspections of the simulated product · the outer layer was fractured and was peeled off toward the distal direction, and the wire at the distal end was exposed.· the surface of outer layer at the fractured section of outer layer was wrinkled and scratched.· the fractured section of outer layer had a torn shape.These conditions were likely to be similar to those of the distal end of actual sample.(cause of occurrence) it was likely that with the distal end of actual sample being compressed against some hard object, pulling force exceeding the durability of adhesive was applied, and the outer layer and gold tip marker were separated at approx.1mm from the distal end.The wire was not missing, and only the outer layer at the distal end and the gold tip marker were missing. it was likely that the distal end of actual sample came into contact with some hard object and abrasion force was applied.(countermeasure) in ashitaka factory manufacturing process, 100% visual inspection is performed to confirm that the wire is not exposed and there is no anomaly in the appearance of product.The ifu of this product includes the following warning.[warnings] if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to section d1: brand name and section d4: model number, catalog number and udi.

Brand Name
GUIDE WIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17880800
Report Number9681834-2023-00203
Device Sequence Number15393734
Product Code DQX
UDI-Device Identifier04987350711908
UDI-Public(01)04987350711908(17)240930(10)221012
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGM1831
Device Catalogue NumberRF*RA18303TA
Device Lot Number221012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by ManufacturerNot provided
07/03/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/31/2023
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown